Alert archive / Michigan / Frost Advisories in 2015
Frost Advisory 4, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Jun 1, 2015, 3:38 AM EDT for 17 counties in Michigan. It took effect at Jun 2, 2015, 2:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jun 2, 2015, 2:00 AM EDT
- Expired
- Jun 2, 2015, 6:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691 WWUS73 KAPX 010738 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 AM EDT MON JUN 1 2015 MIZ016>019-021>024-027>029-032>034-011800- /O.NEW.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ /O.CON.KAPX.FZ.W.0005.000000T0000Z-150601T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE 338 AM EDT MON JUN 1 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURE TODAY...READINGS WILL DROP AROUND FREEZING DURING THE PRE-DAWN HOURS THIS MORNING. FROST WILL BE COMMON. * TEMPERATURE TONIGHT...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE AGAIN LATE TONIGHT. AREAS OF FROST WILL AGAIN RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY OVER A MAJORITY OF THE AREA. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ030-031-011800- /O.NEW.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ /O.CON.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/ ALCONA-MANISTEE- INCLUDING THE CITIES OF...HARRISVILLE...MANISTEE 338 AM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURE TODAY...READINGS WILL DROP TO NEAR OR SLIGHTLY ABOVE FREEZING EARLY THIS MORNING...WITH AREAS OF FROST FORMING. * TEMPERATURE TONIGHT...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE AGAIN LATE TONIGHT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ008-015-025-026-035-036-011200- /O.CON.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/ CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... FRANKFORT...TRAVERSE CITY...WEST BRANCH...TAWAS CITY 338 AM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURE...READINGS WILL DROP TO NEAR OR SLIGHTLY ABOVE FREEZING EARLY THIS MORNING. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
5 follow-up statements
401 WWUS73 KAPX 010959 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 559 AM EDT MON JUN 1 2015 MIZ016>019-021>024-027>029-032>034-011800- /O.CAN.KAPX.FZ.W.0005.000000T0000Z-150601T1200Z/ /O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE 559 AM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... ...FREEZE WARNING FOR EARLY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FREEZE WARNING. * TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE AGAIN LATE TONIGHT. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ030-031-011800- /O.CAN.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/ /O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ ALCONA-MANISTEE- INCLUDING THE CITIES OF...HARRISVILLE...MANISTEE 559 AM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... ...FROST ADVISORY FOR EARLY THIS MORNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. * TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE AGAIN LATE TONIGHT. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OVER A GOOD MAJORITY OF THE AREA. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ008-015-025-026-035-036-011100- /O.CAN.KAPX.FR.Y.0003.000000T0000Z-150601T1200Z/ CHIPPEWA-MACKINAC-BENZIE-GRAND TRAVERSE-OGEMAW-IOSCO- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... FRANKFORT...TRAVERSE CITY...WEST BRANCH...TAWAS CITY 559 AM EDT MON JUN 1 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY FOR EARLY THIS MORNING. $$
864 WWUS73 KAPX 011002 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 602 AM EDT MON JUN 1 2015 MIZ016>019-021>024-027>034-011815- /O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE 602 AM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE AGAIN LATE TONIGHT. AREAS OF FROST WILL RESULT. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
370 WWUS73 KAPX 011818 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 218 PM EDT MON JUN 1 2015 MIZ016>019-021>024-027>034-020230- /O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE 218 PM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * TEMPERATURE...READINGS WILL DROP TO THE 31 TO 35 DEGREE RANGE OVER MUCH OF THE AREA AGAIN TONIGHT. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION WILL AGAIN...BE TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
643 WWUS73 KAPX 020118 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 918 PM EDT MON JUN 1 2015 MIZ026-035-021200- /O.EXA.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ GRAND TRAVERSE-OGEMAW- INCLUDING THE CITIES OF...TRAVERSE CITY...WEST BRANCH 918 PM EDT MON JUN 1 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURE...READINGS WILL DROP TO THE 34 TO 38 DEGREE RANGE OVER MUCH OF THE AREA BY MORNING. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ008-015-021200- /O.EXA.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 918 PM EDT MON JUN 1 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. * TEMPERATURE...READINGS WILL DROP TO THE 34 TO 38 DEGREE RANGE OVER MUCH OF THE AREA BY MORNING. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016>019-021>024-027>034-021200- /O.CON.KAPX.FR.Y.0004.150602T0600Z-150602T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE 918 PM EDT MON JUN 1 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... * TEMPERATURE...READINGS WILL DROP TO THE 32 TO 38 DEGREE RANGE OVER MUCH OF THE AREA BY MORNING. AREAS OF FROST WILL RESULT. THE BEST COURSE OF ACTION IS TO PROTECT SENSITIVE VEGETATION. * IMPACTS...DAMAGE AND/OR KILLING OF SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
965 WWUS73 KAPX 021000 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 600 AM EDT TUE JUN 2 2015 MIZ008-015>019-021>024-026>035-021100- /O.CAN.KAPX.FR.Y.0004.000000T0000Z-150602T1200Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...TRAVERSE CITY...KALKASKA... GRAYLING...MIO...HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE...WEST BRANCH 600 AM EDT TUE JUN 2 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$ JZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Jun 1, 3:33 AM EDT, 5 minutes earlier.
Area forecast discussion, Jun 1, 3:33 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
333 AM EDT MON JUN 1 2015
.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 331 AM EDT MON JUN 1 2015
...ANOTHER CHILLY NIGHT ON THE WAY...
HIGH IMPACT WEATHER POTENTIAL...FROST POSSIBLE AGAIN TONIGHT.
NO BETTER WAY TO WELCOME METEOROLOGICAL SUMMER THAN WITH A SLEW OF
FROST/FREEZE HEADLINES.
HIGH PRESSURE IN QUEBEC IS EXTENDING RIDGING TOWARD LAKE SUPERIOR...
WHILE LOW PRESSURE MOVES EAST ACROSS PA. THE RIDGE AXIS WILL ANCHOR
ITSELF OVERHEAD LATE TODAY INTO TONIGHT. PLENTY OF LOW/MID-LEVEL DRY
AIR IN PLACE...AND THAT WON/T CHANGE ANYTIME SOON. WE DO HAVE SOME
CIRRUS TRANSITING THE REGION THIS MORNING...AHEAD OF AN AMPLIFYING
NORTHERN STREAM SHORTWAVE CLIPPING BY LAKE SUPERIOR. THERE IS NO
RISK FOR PRECIP THRU TONIGHT...BUT FROST WILL RETURN AS A THREAT
TONIGHT.
TODAY...ONGOING FROST/FREEZE HEADLINES WILL BE DROPPED IN A FEW
HOURS. THERE ARE NO OTHER ISSUES OF NOTE TODAY. SHORTWAVE WILL CLOSE
OFF NORTH OF GEORGIAN BAY BY 18Z...WITH HEIGHTS STARTING TO REBOUND
ACROSS NORTHERN MI. SO CIRRUS WILL CLEAR FROM W TO E DURING THE
MORNING. SKIES WILL BE CLOUD-FREE FOR THE 2ND HALF OF THE DAY. 850MB
TEMPS REMAIN IN THE 2-5C RANGE...A TINY BIT WARMER THAN YESTERDAY.
WE WILL ALSO HAVE CLOUD COVER THIS MORNING THAN WE HAD YESTERDAY.
THIS SUPPORTS MAX TEMPS MILDER THAN SUNDAY...BUT GUIDANCE MAY BE A
TOUCH ON THE WARM SIDE. MAX TEMPS WILL BE IN THE LOW TO MID 60S.
TONIGHT...SKIES WILL REMAIN CLEAR FOR THE BULK OF NIGHT. HOWEVER...
EXPECTED T-STORMS IN THE NORTHERN HIGH PLAINS WILL PROBABLY PUSH A
LITTLE CIRRUS INTO THE REGION LATE IN THE OVERNIGHT. WITH THE
SURFACE RIDGE AXIS OVERHEAD...1000-850MB WINDS ARE LESS THAN
10KT...AND WE WILL HAVE NO DIFFICULTY DECOUPLING. WE WILL BE
STARTING SOMEWHAT WARMER...BUT WILL HAVE LESS IN THE WAY OF CIRRUS
TO GET IN THE WAY. LIKE LAST NIGHT...GUIDANCE GIVES A WIDE SPREAD OF
POSSIBLE OUTCOMES...WITH THE GFS RUNNING COLDER THAN THE NAM (HTL AS
AN EXAMPLE...37 FROM THE NAM/MET VS 29 FROM THE GFS/MAV). IF THIS
MORNING IS ANY INDICATION...THE TRUTH WILL FALL SOMEWHERE IN
BETWEEN. THIS PAINTS ANOTHER RATHER BROAD AREA OF LOW-MID 30S IN THE
INTERIOR OF NORTHERN LOWER...AND TO A LESSER DEGREE IN FAR WESTERN
CHIP/MACK COUNTIES.
HEADLINE MANAGEMENT IS ANNOYING GIVEN THAT WE HAVE ONGOING
ADVISORIES/WARNINGS...WHICH WON/T BE DISAPPEARING FOR ANOTHER FEW
HOURS. NOT A FAN OF HAVING A DOUBLE HEADLINE FOR EVEN JUST A FEW
HOURS...IT/S POTENTIALLY CONFUSING. BUT A HEADLINE FOR TONIGHT IS
CERTAINLY MORE THAN JUSTIFIED. WILL GO AHEAD AND POP A FROST
ADVISORY FOR LATE TONIGHT FOR A GOOD PORTION NORTHERN LOWER MI.
&&
.SHORT TERM...(TUESDAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 331 AM EDT MON JUN 1 2015
HIGH IMPACT WEATHER: FIRE DANGER COULD BE ELEVATED, ONLY IF
TEMPERATURES CAN GET INTO THE MID 70S.
(6/2)TUESDAY...AS THE 500 MB LOW MOVES OUT OF THE UPPER GREAT LAKES
AND INTO NEW ENGLAND, THE 850 MB TEMPERATURES RISE TO AROUND +9C.
WHICH GIVES US THE UPPER 60S TO LOWER 70S OVER THE FORECAST AREA.
THE DEWPOINTS END UP IN THE LOWER 30S AS THE DRY 850 MB AIR MIXES TO
THE SFC AND LEAVING THE SFC MIN RH AROUND THE MID 20% RANGE.
HOWEVER, WITH THE SFC HIGH OVER THE REGION, THE WINDS SHOULD BE
BELOW CRITERIA TO PREVENT THE FIRE DANGER FROM BEING ELEVATED.
OVERNIGHT, THE RETURN FLOW BEGINS TO PUSH INTO THE REGION. SO WILL
EXPECT THAT THE LOW TEMPERATURES WILL STABILIZE AS THE WINDS BEGIN
TO PUSH THE WARMER AIR INTO THE REGION.
(6/3)WEDNESDAY...RETURN FLOW CONTINUES INTO THE REGION DURING THE
DAY, BOOSTING THE TEMPERATURES A LITTLE MORE INTO THE LOWER TO MID
70S. MOISTURE WILL BE UP A LITTLE MORE WITH THE DEWPOINTS EXPECTED
TO INCREASE INTO THE LOWER 40S. THIS SHOULD KEEP THE MIN RH ABOVE
CRITICAL LEVELS(UPPER 20% TO LOWER 30%). THIS WILL STILL BE DRY, BUT
A LITTLE LESS SO THAN WE HAVE SEEN. WINDS REMAIN 5 TO 10 MPH AT THE
20 FT LEVEL AS WELL. OVERNIGHT, THE RAIN BEGINS TO TRY AND MAKE ITS
APPROACH TO THE FORECAST AREA. THE GFS AND ECMWF KEEP THE RAIN OUT
OF E UPPER AND NW LOWER, WHILE THE NAM IS MUCH FASTER GETTING RAIN
IN E UPPER AND NW LOWER BY 09Z. WHILE NOT OUT OF THE QUESTION,
THE LIKELIHOOD IS PROBABLY WITH THE OTHER TWO MODELS.
&&
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 331 AM EDT MON JUN 1 2015
EXTENDED (THURSDAY THROUGH SUNDAY)...THURSDAY STARTS WITH SOME
UNCERTAINTY, AS THE ECMWF IS PUSHING THROUGH A WEAK INVERSE TROUGH
OVER THE REGION, BUT IT LOOKS LIKE IT IS SOMEWHAT DISCONNECTED FROM
THE 500 MB SHORTWAVE AS A SUPPORTING FEATURE. THE GFS HOLDS THE RAIN
BACK IN W UPPER, WHILE THE ECMWF PUSHES LIGHT RAIN INTO E UPPER AND
PORTIONS OF N LOWER. THEN OVERNIGHT THE COLD FRONT AND A SECOND 500
MB WAVE PUSH THROUGH, BUT WITHOUT THE MOISTURE, SO THAT NOW, THE
PRECIPITATION AREAS SPLIT AROUND N MICHIGAN, AND THIS OCCURS ON BOTH
MODELS. FRIDAY, THE MODELS ARE TOGETHER ON THEIR IDEA WITH DRY
WEATHER AS THE SFC HIGH BUILDS INTO THE FORECAST AREA AND STAYS
THROUGH SATURDAY. SUNDAY BECOMES THE NEXT BIG QUESTION MARK AS A
SYSTEM MOVES INTO THE LOWER OHIO VALLEY MAY PUSH RAIN INTO THE SE
COUNTIES, HOWEVER, WITH DIFFERENT TIMINGS AND EXTENT ON THE
MODELS.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1140 PM EDT SUN MAY 31 2015
...SOLID VFR CONDITIONS THROUGH MONDAY NIGHT...
LARGE EXPANSE OF HIGH PRESSURE STRETCHES FROM THE NRN LAKES
THROUGH QUEBEC...AND WILL LEAD TO MINIMAL FLIGHT ISSUES OVERNIGHT
THROUGH MONDAY NIGHT. WINDS UNDER 5 KNOTS OVERNIGHT UNDER MAINLY
CLEAR SKIES. ALTHOUGH THERE WILL BE A BATCH OF HIGHER LEVEL CLOUD
COVER OVER WISCONSIN THAT WILL SLIDE THROUGH NRN LOWER MICHIGAN
TONIGHT THROUGH EARLY MONDAY MORNING.
SLIGHT INCREASE IN WINDS AGAIN ON MONDAY BUT SUSTAINED SPEEDS
SHOULD LARGELY REMAIN UNDER 10 KNOTS...BEFORE WINDS DROP BACK OFF
AGAIN TO UNDER 5 KNOTS MONDAY EVENING.
&&
.MARINE...
ISSUED AT 331 AM EDT MON JUN 1 2015
A RIDGE OF HIGH PRESSURE WILL SETTLE OVER NORTHERN MI LATE TODAY
AND TONIGHT...RESULTING IN LIMITED WINDS AND WAVES. LAKE BREEZES
CAN BE EXPECTED DURING THE AFTERNOONS...WITH LAND BREEZES
OVERNIGHT.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT TUESDAY FOR MIZ016>019-
021>024-027>034.
FREEZE WARNING UNTIL 8 AM EDT THIS MORNING FOR MIZ016>019-
021>024-027>029-032>034.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ008-015-025-
026-030-031-035-036.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JAZ
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...ADAM
MARINE...JAZHazardous weather outlook, May 31, 7:12 PM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 712 PM EDT SUN MAY 31 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-011000- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 712 PM EDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY ACROSS MUCH OF NORTHERN MICHIGAN...IN PARTICULAR THE INTERIOR OF NORTHERN LOWER MICHIGAN. SEE THE ONGOING FROST ADVISORY AND FREEZE WARNING FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED FIRE DANGER IS EXPECTED ON BOTH MONDAY AND TUESDAY AFTERNOONS...DUE TO LOW HUMIDITY LEVELS. AREAS OF FROST ARE LIKELY AGAIN FOR MUCH OF THE REGION MONDAY NIGHT. THERE IS A CHANCE FOR THUNDERSTORMS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
Nearby
Frost Advisories in Michigan, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.